MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Model Number CAT7DKIT-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the subclavian artery using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.During the procedure, the mid shaft of the cat7 became kinked upon inserting into the sheath and passing the lesion.Therefore, the cat7 was removed.It was also reported that the physician noticed there was hydrophilic coating covering the tip of the cat7 after removal.The procedure was completed using an indigo system catd aspiration catheter (catd) and a new sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11931409
Report Number3005168196-2021-01233
Device Sequence Number19673596
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberCAT7DKIT-A
Device Catalogue NumberCAT7DKIT
Device Lot NumberC25027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight175
Date Report Sent to FDA01/01/2005